Come join others currently navigating treatment in our weekly Zoom Meetup! Register here: Tuesdays, 1pm ET.
Fill Out Your Profile to share more about you. Learn more...

Lot of bruising

Hello—


my wife recently completed TC chemo and is on Letrozole +zoladex for her HR+, Her2- breast cancer. The cancer is localized, stage 1-2 depending on which guidelines are used.

She recently has been getting a lot bruises everywhere, specifically on her legs. They are not caused by a injury or fall.

Did anyone else have any experience with multiple bruises?? We are messaging her oncologist but she's about to start radiation next week too.

Any insight would be appreciated. Thanks

Comments

  • AlwaysMeC
    AlwaysMeC Member Posts: 107
    edited January 2022

    How are her platelets? Typically, I got easily bruised when mine fell below 150.

  • dres123
    dres123 Member Posts: 45
    edited January 2022

    Thanks. She most recently got it checked in October and they were above 250. She takes turkey tail supplements in addition to the hormone medicine. Hopefully it’s nothing. Just wanted to see if anecdotally anyone had similar side effects on hormone therapy

  • minustwo
    minustwo Member Posts: 12,997
    edited January 2022

    I would call her doc to order a full blood work up.

  • mountainmia
    mountainmia Member Posts: 857
    edited January 2022

    My understanding is most MOs ask patients not to use supplements during chemo. Please check with the doctor. The turkey tail could contribute to the bruising: "Turkey tail should be used cautiously in patients with known bleeding or clotting disorders and in anyone using anticoagulant or antiplatelet agents, as it been associated with thrombocytopenia.53

    https://bcct.ngo/search-therapies/search-therapy-summaries/turkey-tail-mushroom


  • dres123
    dres123 Member Posts: 45
    edited January 2022

    Thank you, very helpful!

  • bong
    bong Member Posts: 40
    edited January 2022

    I finished AC chemo and I'm staring the T component next week. I am noticing I have been easily bruising as well. I just assumed it is a side effect from the Udenyca. My blood tests are usually good. I will ask my onco on Tuesday. Pls update if you find out anything. Thanks.

  • minustwo
    minustwo Member Posts: 12,997
    edited January 2022

    ARe you getting steriod infusions along with your chemo?

  • dres123
    dres123 Member Posts: 45
    edited January 2022

    Bong—certainly. I will let you know what my wife’s onc says. She finished TC in early October, so I doubt that it’s a lingering effect from that, but who knows. I think the most likely explanation is the turkey tail supplements. She has been taking 1.5 grams of it since October

  • dres123
    dres123 Member Posts: 45
    edited January 2022

    Just to update the group--we spoke with my wife's oncologist, she is ordering a CBC, but is fairly confident that it's the Turkey Tail supplements that are causing the bruising. We'll see how the labs come back, but if they are normal and there are no additional bruising after discontinuing the Turkey Tail, we likely won't have any additional workup.